Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 10, NWS Austin/San Antonio, TX

April 9, 200913 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Apr 9, 2009, 7:36 AM CDT for 13 counties in Texas. It took effect at Apr 9, 2009, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2009, 7:36 AM CDT (12:36 UTC)
In effect from
Apr 9, 2009, 12:00 PM CDT
Expired
Apr 9, 2009, 6:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 116 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-652 J/kg
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 091236
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 AM CDT THU APR 9 2009

...STRONG WINDS THIS AFTERNOON ACROSS THE HILL COUNTRY AND EDWARDS
PLATEAU...

.AN UPPER LEVEL TROUGH MOVING OUT OF THE SOUTHERN ROCKIES WILL
PUSH A DRYLINE EAST ACROSS OUR AREA TODAY. BEHIND THE
DRYLINE THIS AFTERNOON...STRONG AND GUSTY WEST WINDS WILL
PREVAIL. THE ADVISED AREA IS GENERALLY ALONG AND WEST OF HIGHWAY
281 AND NORTH OF HIGHWAY 90. 

TXZ171-172-183>190-202>204-092300-
/O.NEW.KEWX.WI.Y.0010.090409T1700Z-090409T2300Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...BRACKETTVILLE...UVALDE...HONDO
736 AM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE FORECAST THIS
AFTERNOON ACROSS THE ADVISED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 6:38 AM CDT, 58 minutes earlier.

Area forecast discussion, Apr 9, 6:38 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 AM CDT THU APR 9 2009

.AVIATION...
MVFR STRATUS DECK WILL PERSIST ALONG AND SOUTH OF THE ESCARPMENT
THROUGH MID-MORNING. TEMPO IFR CIGS ARE EXPECTED THROUGH THE NEAR-
SUNRISE HOURS. CIGS WILL GRADUALLY LIFT THROUGH THE MORNING AND
BREAK OUT TO VFR BY 15-16Z. MAIN ISSUE THROUGH THE TAF PERIOD WILL
BE STRONG S-SWRLY FLOW. SE-SRLY SFC WINDS OF 10 TO 15 KTS THIS
MORNING WILL VEER TO THE S-SW AND INCREASE TO 15-20 KTS WITH
GUSTS TO 30 BY 16-18Z. WINDS WILL DECOUPLE DURING THE EVENING WITH
GUSTS SUBSIDING SHORTLY AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 418 AM CDT THU APR 9 2009/

DISCUSSION...
THE UPPER TROUGH IS CURRENTLY PROGRESSING EAST ACROSS THE
SOUTHERN ROCKIES AND WILL MOVE OUT OVER THE TEXAS PANHANDLE LATER
TODAY. THIS FEATURE WILL PUSH A DRYLINE ACROSS ALL BUT OUR
EASTERN-MOST COUNTIES TODAY...WITH WESTERLY WINDS APPROACHING WIND
ADVISORY CRITERIA BEHIND IT. EXCELLENT MIXING AND DOWNSLOPE WINDS
WILL ALLOW FOR WELL ABOVE NORMAL MAX TEMPS TODAY...ALTHOUGH
SEVERAL DEGREES SHY OF RECORD HIGHS. CONVECTIVE INITIATION IS
POSSIBLE ALONG THE DRYLINE THIS AFTERNOON...BUT WITH A SIZABLE
CAPPING INVERSION TO OVERCOME. IN ADDITION...THE FOCUS FOR
INITIATION HAS SHIFTED FURTHER EAST COMPARED TO PREVIOUS FORECAST
CYCLES AND NO LONGER INCLUDES THE I-35 CORRIDOR. A WEAK COLD FRONT
WILL FOLLOW EARLY FRIDAY MORNING...PUSH ACROSS OUR AREA AND STALL TO
OUR SOUTH. THIS FRONT WILL LIFT BACK OVER OUR AREA LATER
SATURDAY...OR POSSIBLY SATURDAY NIGHT AS A POTENT UPPER LOW
APPROACHES FROM THE WEST. CONVECTION WILL BREAK-OUT AT THAT
POINT...LIKELY SATURDAY NIGHT AHEAD OF A DEVELOPING LINEAR MCS.
TIMING ON THE SQUALL LINE MOVING ACROSS OUR AREA LOOKS TO BE
SUNDAY MORNING...EXITING OUR EASTERN-MOST COUNTIES SUNDAY
AFTERNOON. SOME STORMS WILL LIKELY BECOME SEVERE LATE SATURDAY
NIGHT AND SUNDAY. QPF FOR SATURDAY AND SUNDAY GENERALLY RANGES
FROM ONE QUARTER TO ONE INCH WITH HIGHER AMOUNTS POSSIBLE...MAINLY
OVER THE HILL COUNTRY AND AUSTIN METRO AREA.

SKIES WILL CLEAR OUT LATE SUNDAY AS THE TAIL-END OF THE UPPER
TROUGH AND ASSOCIATED SURFACE DRYLINE PUSH EAST ACROSS OUR AREA.
ABOVE NORMAL TEMPERATURES ARE FORECAST TO PERSIST NEXT WEEK WITH
GULF MOISTURE COMING BACK TO THE AREA LATE TUESDAY INTO WEDNESDAY.

FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT DUE TO BREEZY AND VERY DRY
CONDITIONS FORECAST TODAY BEHIND THE DRYLINE. WILL WATCH CLOSELY
AS THE WARNING MAY NEED TO BE EXPANDED FURTHER EAST. ELEVATED FIRE
WEATHER CONDITIONS ARE FORECAST ALONG AND WEST OF I-35 ON FRIDAY.
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST SUNDAY
AFTERNOON ACROSS WESTERN PORTIONS OF OUR AREA...BUT WITH WETTING
RAINS ANTICIPATED A WATCH/WARNING MAY NOT BE NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  55  78  55  73 /  10  -   -   -   30
AUSTIN BERGSTROM INTL AIRPORT  89  51  79  54  76 /  10  -   -   -   30
NEW BRAUNFELS MUNI AIRPORT     92  54  80  54  75 /  10  -   -   -   30
BURNET MUNI AIRPORT            89  52  76  53  71 /  -   -   -   -   30
DEL RIO INTL AIRPORT           97  57  86  57  77 /  -   -   -   -   20
GEORGETOWN MUNI AIRPORT        88  56  77  53  73 /  10  -   -   -   30
HONDO MUNI AIRPORT             92  50  82  57  73 /  -   -   -   -   30
SAN MARCOS MUNI AIRPORT        91  53  81  54  74 /  10  -   -   -   30
LA GRANGE - FAYETTE REGIONAL   84  56  78  57  76 /  20  -   10  -   30
SAN ANTONIO INTL AIRPORT       91  58  81  57  75 /  -   -   -   -   30
STINSON MUNI AIRPORT           92  57  82  58  74 /  -   -   -   -   30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING COUNTIES: BANDERA...EDWARDS...GILLESPIE...KENDALL...
KERR...KINNEY...LLANO...MEDINA...REAL...UVALDE...VAL VERDE.

&&

11/25
Hazardous weather outlook, Apr 9, 5:14 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT THU APR 9 2009

TXZ171>173-183>194-202>209-217>225-228-101015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM ACROSS
WESTERN PORTIONS OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A APPROACHING STORM SYSTEM WILL BRING A CHANCE FOR SEVERE
THUNDERSTORMS LATE SATURDAY NIGHT INTO SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 6:09 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee51 min

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.